IUD problems?

Cynthia - posted on 12/15/2010 ( 13 moms have responded )

6

14

0

does anyone else have any problems with their iud. i have only had mine since july.an have never been on any other type of birth control before. i just seem to be really moody an my mood changes constantly. an weight is always on an off. i constantly feel sick. almost like pregnancy symptoms. dizziness, faint, an all of that stuff. but none of this has been until the last month or so.

13 Comments

View replies by

Emmalie - posted on 12/21/2010

1

5

0

Which one did you have?

I have the ParaGuard. I really love it. I have had mine since my little girl was 2 months old. She is now just over 8. I haven't had any problems with it. It is due to come out on or before Sept. 2012 (10 years of use) I am sorry that you are having so many problems. When I was looking for birth control after she was born I explained to my OB that I wanted to know if they made a birth control that was "hormone free" - she said that they did it was also the same type that she herself had.... the ParaGuard. I wanted something that was this way because my body responds VERY badly to hormones that come from birth control (the same symptoms that you are having now)

If you have the 10 year (ParaGuard) it does not have any hormones but if you have the 5 year (like the Mirena (sp?) it will contain hormones. These things cause many of the same symptoms.

Just a few questions.... have you thought about maybe switching to a different type of IUD. The good thing about the PG is since it does not have any hormones it is effective mostly immediately & if you ever want to have it removed you dont have to try to wait till a drug leaves your system to try to conceive. Also, try not only talking to your OB/GYN but also going on the website for the type of birth control that you have to see what the side effects are. But aside from all that I have said the best thing to do is this..... listen to your body, it isnt worth feeling that bad all the time just to try to prevent getting pregnant....

I hope that this helps.... good luck :)

Laura - posted on 12/20/2010

45

34

8

i had the exact same problems with the mirena it caused me to have PMDD and because i didn't catch it right away i had to either go on anti-depressents to stabilize my hormones or consider a second baby thankfully i had my daughter 10 months ago and will never use mirena again but everything is great

Kimberly - posted on 12/20/2010

75

12

6

I've had mine for a year now. The pregnancy symptoms go away after a while. My periods are just now getting back to normal. I don't have the sex drive I used to, but that might be getting back to normal too. Except I sometimes have a pain in my uterus area in certain positions during sex, but that may just be a personal thing and not an IUD thing.....
I also seem to have issues with UTIs, but that's been a problem of mine since I was young. I also seem to have a problem losing weight, but then again I haven't really been trying all that hard honestly.

I chose the Mirena because I wanted to breast feed, things happened to where I couldn't, but that's a different story. I did consider going on "the pill" but I'm a forgetful person, so that wouldn't have worked out. I didn't really want to get shots once a month or every 3 months, however they do it, besides, I don't even have health insurance anymore. The idea of having those timed release tube things in my wrist freaked me out, so that's why I didn't go with that.

Anyway, I'd say just give it a bit more time to see if your body can regulate itself, then decide if you actually do want to move on to a different form of birth control.

Chelsea - posted on 12/20/2010

711

45

33

i tried the IUD after the birth of my daughter, i used the copper one. I was always in pain it felt like i was in labor everyday for 3 months, i would throw up and i was always tired fro,m being n pain, i had it removed and felt better imediatley, the "pain" of removing it was better then the pain i was living with every day. Turns out my uterus was to small once it was back to the pre-pregnancy size

Alysha - posted on 12/17/2010

178

56

35

What IUD are you on? To me, it sounds like you're on the Mirena. That IUD has hormones in it. I personally do have an IUD, I have the non hormonal IUD called Paraguard. I don't have any of those issues. I may have some moodiness, but that's only when it's that time of the month. But otherwise, I feel perfectly normal. At first, I had really bad cramping, but after a few months of cramps, it all went away.
I hope that all goes well Cynthia.

Jamie - posted on 12/17/2010

32

11

1

@ Franshell- My doctor told me the same thing about it being normal to bleed he said for the first 6 months though. But for me it never stopped. It wasn't always a heavy flow but there was always a little. It became extremely annoying! It was like having my period all the time. Or having a regular period and then a lighter period on top of that. Even now that I have had mine removed my period still seems to be all out of balance and I never had that problem before. It may be completely different for you though. I would keep a close eye on it though.
@ everyone- There is also a risk of mirena becoming implanted into the wall of your uterus. So definitely make sure you have regular checkups to ensure it's still in the right place.

Franshell - posted on 12/16/2010

0

0

10

I was a very emotional preggo! so im not sure if being emotional is a side effect or if im just a natural cry baby! lol but I got the IUD for the first time almost a month ago, havent lost my sex drive, on the opposite side it actually increased! Im still bleeding, was told its normal to bleed even for up to 3 months before you stop having periods so i guess ill deal with it for now!

Cynthia - posted on 12/16/2010

6

14

0

thank you everyone. i have the mirena i havent add it for every long an i like it at first. but yeah am tired of always feeling emotional. i like that it has made my period easier. but everything else that is coming with it. is making it hard to deal thing. an i didnt think about it but i have had some UTI, an i had never had them until i got pregent. an now i seem to have them more often. an the sex drive is there but not like it used to be or i think it should be. weird i think am gonna call my doctor an see what he thinks. an on top of it i cant seem to stop smoking, an i know that cant be a good combination with the IUD.

Montana - posted on 12/16/2010

290

33

39

I have Mirena and there are pros and cons. I like not having a period or having to worry about "aw man, did i take my pill?" but tI hate some of the side affects. I seem to always have some kind of infection, yeast or UTI, moody, hard to lose weight, and according to my dr I fall into the .1% that totally loses their sex drive. My hubby and I are sctually discussing him getting a vasectomy. Hes a little scared but I told him I had 2 c-sections so he can do this "little" thing for me ;)

Jamie - posted on 12/16/2010

32

11

1

I'm not sure what type of iud you have, but I had mirena put in shortly after i had my little girl. I had it for well over a year but then had it removed. It used to make me bleed all the time I never seemed to lose any weight when I had it in either.

Amber - posted on 12/16/2010

308

18

42

I had an IUD after my son was born in 07. I hated it! I had symptoms like yours, I would cry all the time, I couldn't lose the baby weight no matter how hard I tried, and it was always uncomfortable. So I finally had it taken out about a year later and all the symptoms went away. Good luck!

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms